Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is there a treatment to balance neurotransmitters and improve sexual dysfunction ?

Hi, My husband an I are having huge problem. His sex function is borderline crippled/nonexistent. To make our story to be relevant to a neurology, let me highlight the key moments. About two years ago my husband developed ED literally in one night. He lost erection during sex and could not get it back for about two months. He went to a doctor and was diagnosed with hypogonadism. Doctor s advice was - diet and sport or testosterone shots. We decided to up testosterone levels naturally first. To our relieve, after 2 months on strict diet and active lifestyle our sex life became as good as it was before. After four months however, ED came back and it brought friends with it. In 2 weeks my husband developed severe ED, PE, lack of orgasmic sensation and absence of libido. So, back to doctor he went. His blood work showed that he was very low on testosterone. Doctor inserted Testopel pills. First six weeks on it were pure nightmare. My husband did not get ANY of original symptoms cured, AND he developed new ones. He had anxiety, panic attacks, palpitations, insomnia, horrible nightmares (when he managed to fall asleep), mood swings. In about two month after insertion, ED and all panic attacks, insomnia etc. went away, but the rest of symptoms did not. He had no sex drive, no orgasm, our sex was literally 30 seconds before he ejaculated. After Testopel wore off, we started looking at other therapies. My husband went to 3 uros, 2 endos, age clinic, hormone therapy guru, psychiatrist, general physician. He s done MRI, penile ultrasound. He is scheduled to see a neurologist. He tried to restart testosterone production, he tried an HCG therapy, which basically tells testicles to work more and produce testosterone. All produced NO relieve. He tried injections (cypionate, propionate, HCG and all possible combinations of three), gel, Testopel. He changed dose and injections frequency. He tried every male enhancement herb possible. Vitamins, teas, pills. He even did genetic testing. The worst thing is - he developed ED again, which would not go away for 7 months now. And also a new symptom - his penis started to shrink. My husband s other hormones are fine. His comprehensive blood work shows that he is as healthy as a horse. All levels of every measurement are right in the middle of range. Thyroids are fine, testosterone is in upper 600s, metabolic tests - good, insulin - great, cholesterol - went down. But all symptoms are still THERE. He has no libido, PE, ED, no orgasmic sensation - no improvements at all. My husband s suspicion is that when he got his Testopel pills inserted, and by testosterone injections in following therapies, somehow he had a dopamine/norepinephrine surge and deactivated his receptors (he was aiming to have T level in 700-800). He suspects that his brain does not react to dopamine presence anymore, and that he is very low on serotonin and high on NE. He is constantly depressed and anxious. He has severe insomnia (OTC sleeping aid has no effect) and frequently he has, as he describes it, an electrical surge through the body. Right after he drifts off, he has a huge body jerk which wakes him up and gives him elevated pulse rate. We found out that if a male develops sexual dysfunction, he has to be evaluated by urologist, endocrinologist, GP(for general health issues) and neurologist. Since we ruled out all reasons for his condition, except neurological, I d like to ask for an advice - what questions do we ask in our upcoming appointment? Which tests we can request to determine a diagnosis? Is there a treatment to balance neurotransmitters, if those are in fact are out of balance? How do we determine if neurotransmitters are the weakest link ? Hi did have an MRI which ruled out a tumor. He had several appointments with psychiatrist who prescribed many strong medications that treat everything but depression or anxiety. He has his testosterone/estrogen levels balanced. And we have strong belief that all his symptoms are of a single origin and are not psychological, but physiological. How do we cure him?
Tue, 22 Sep 2020
Report Abuse
General & Family Physician 's  Response
Hi,

My answer might surprise you: with patience and a very basic treatment. First of all, stress, even the smallest degree of it, kills of every erection. A man can end up in a vicious circle of this kind very easily. Therefore he needs to learn relaxation techniques like meditation, yoga, etc. At the same time all sex should be paused for six months, entirely, to have a “reset” effect.

On the medication level, I’d like to recommend Zinc-aspartate. Zinc-aspartate (not any zinc from the supermarket) slows down the degradation of free testosterone effectively but mildly. All soy products as well as beer have to be strictly avoided as they contain large amounts of natural estrogen-like ingredients.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Alexander Davis, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Severe insomnia


Is there a treatment to balance neurotransmitters and improve sexual dysfunction ?

Hi, My answer might surprise you: with patience and a very basic treatment. First of all, stress, even the smallest degree of it, kills of every erection. A man can end up in a vicious circle of this kind very easily. Therefore he needs to learn relaxation techniques like meditation, yoga, etc. At the same time all sex should be paused for six months, entirely, to have a “reset” effect. On the medication level, I’d like to recommend Zinc-aspartate. Zinc-aspartate (not any zinc from the supermarket) slows down the degradation of free testosterone effectively but mildly. All soy products as well as beer have to be strictly avoided as they contain large amounts of natural estrogen-like ingredients. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Alexander Davis, General & Family Physician